Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 259, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 25, 2016, 3:19 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 25, 2016, 4:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
245
WUUS54 KAMA 252019
SVRAMA
TXC087-129-252115-
/O.NEW.KAMA.SV.W.0259.160825T2019Z-160825T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 415 PM CDT
* AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
QUAIL...OR 15 MILES NORTH OF MEMPHIS...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...HEDLEY...LUTIE...DOZIER...SAMNORWOOD AND QUAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10086 3518 10054 3518 10000 3509 10000
3475 10028
TIME...MOT...LOC 2019Z 228DEG 20KT 3495 10053
HAIL...1.00IN
WIND...60MPH
$$
JC1 follow-up statement
850
WWUS54 KAMA 252050
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT THU AUG 25 2016
TXC087-129-252115-
/O.CON.KAMA.SV.W.0259.000000T0000Z-160825T2115Z/
COLLINGSWORTH TX-DONLEY TX-
350 PM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES...
AT 350 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF DOZIER TO 3 MILES NORTHEAST OF
MEMPHIS...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...LUTIE...DOZIER...SAMNORWOOD AND QUAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3475 10066 3518 10054 3518 10000 3509 10000
3475 10028
TIME...MOT...LOC 2050Z 258DEG 16KT 3503 10037 3476 10050
HAIL...1.00IN
WIND...60MPH
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:56 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 25, 2:56 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
256 PM CDT THU AUG 25 2016
.DISCUSSION...
A stationary front across the southeast Texas Panhandle may serve as
a focus for additional shower and thunderstorm development. Upper
level flow is parallel to this front, so training storms will be
likely in the southeast Texas Panhandle. Therefore, have gone ahead
and issued a Flood Watch for this area. Heavy rain producing
thunderstorms will be possible across other parts of the panhandles
overnight, but they do not look to be as well organized as in the
southeast. An elongated upper level trough over eastern New Mexico
will slowly lift northeast across the area overnight, so would
expect showers and storms to persist.
Chances of rain fall off a little on Friday for the panhandles as
the upper level trough moves off to the east. However, stronger
winds aloft will move across northern areas, so shower and
thunderstorm chances will be best there.
The flow aloft will remain out of the southwest through the first
half of next week. This will bring several upper level disturbances
and subtropical moisture over the panhandles. This should allow for
daily chances of showers and thunderstorms. By mid week next week an
upper level ridge will start to move over the area, so this may
diminish chances for rain a little.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 63 84 64 87 64 / 70 20 10 20 20
Beaver OK 64 86 66 92 66 / 60 40 50 20 40
Boise City OK 60 83 61 86 61 / 50 40 40 30 30
Borger TX 65 86 67 90 66 / 70 30 20 20 30
Boys Ranch TX 63 86 64 89 64 / 70 30 20 20 20
Canyon TX 63 85 64 88 64 / 80 20 10 20 20
Clarendon TX 65 86 66 89 66 / 70 20 10 10 20
Dalhart TX 61 85 62 88 62 / 60 30 40 20 30
Guymon OK 63 85 65 90 65 / 60 40 50 30 40
Hereford TX 62 84 63 87 64 / 80 20 10 20 20
Lipscomb TX 65 86 67 91 67 / 70 30 20 20 40
Pampa TX 63 83 65 88 65 / 70 20 10 20 30
Shamrock TX 66 87 68 91 68 / 70 10 10 10 30
Wellington TX 67 88 69 92 69 / 70 10 10 10 20
&&
.AMA Watches/Warnings/Advisories...
TX...Flood Watch through Friday morning for the following zones:
Armstrong...Collingsworth...Donley...Gray...Hemphill...
Wheeler.
OK...None.
&&
14/15Hazardous weather outlook, Aug 25, 3:13 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT THU AUG 25 2016 OKZ001>003-TXZ001>020-260815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 313 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE FOUND ACROSS MOST OF THE PANHANDLES. SOME STORMS MAY BECOME STRONG TO SEVERE WITH THUNDERSTORM WIND GUSTS TO AROUND 60 MPH AND LARGE HAIL BEING THE PRIMARY THREATS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLOODING OR FLASH FLOODING. A FLOOD WATCH IN EFFECT FOR THE SOUTHEAST TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH THE MAIN HAZARDS BEING DAMAGING THUNDERSTORM WIND GUSTS TO AROUND 60 MPH AND SMALL HAIL. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLOODING OR FLASH FLOODING. THUNDERSTORM CHANCES PERSIST THROUGH THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. WHILE AN ISOLATED STRONG STORM CANNOT BE RULED OUT...WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.
In the hours before
Special weather statement, Aug 25, 2:30 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
230 PM CDT THU AUG 25 2016
TXZ019-252000-
DONLEY TX-
230 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONLEY COUNTY UNTIL
300 PM CDT...
AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CLARENDON...MOVING NORTH AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLARENDON AND GREENBELT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3491 10109 3502 10109 3502 10080 3481 10087
3479 10092 3479 10105
TIME...MOT...LOC 1930Z 181DEG 10KT 3485 10098
14Special weather statement, Aug 25, 2:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 241 PM CDT THU AUG 25 2016 TXZ019-020-252015- DONLEY TX-COLLINGSWORTH TX- 241 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES UNTIL 315 PM CDT... AT 241 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HEDLEY...OR 12 MILES NORTHWEST OF MEMPHIS...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEDLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3476 10069 3482 10077 3503 10065 3490 10046 TIME...MOT...LOC 1941Z 225DEG 18KT 3486 10069 14
Special weather statement, Aug 25, 3:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT THU AUG 25 2016
TXZ018-252100-
ARMSTRONG TX-
310 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARMSTRONG COUNTY UNTIL
400 PM CDT...
AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF WAYSIDE...OR 18 MILES SOUTH OF CLAUDE...MOVING NORTH AT
10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN ARMSTRONG
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3480 10152 3504 10147 3495 10116 3475 10131
3475 10133
TIME...MOT...LOC 2009Z 200DEG 8KT 3484 10139
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:30 PM CDT | Flood Watch | AMA | Armstrong, Collingsworth, Donley, Gray, Hemphill, Wheeler | 14 hr |
| Aug 25, 2:30 PM CDT | Special Weather Statement | AMA | Donley | 30 min |
| Aug 25, 2:41 PM CDT | Special Weather Statement | AMA | Donley | 34 min |
| Aug 25, 2:56 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 64 min |
| Aug 25, 3:10 PM CDT | Special Weather Statement | AMA | Armstrong | 50 min |
| Aug 25, 4:08 PM CDT | Special Weather Statement | AMA | Armstrong | 67 min |
| Aug 25, 4:14 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
| Aug 25, 4:44 PM CDT | Special Weather Statement | AMA | Randall | 61 min |
| Aug 25, 5:19 PM CDT | Special Weather Statement | AMA | Donley | 26 min |
| Aug 25, 5:26 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 45 min |
| Aug 25, 5:47 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Aug 25, 6:42 PM CDT | Special Weather Statement | AMA | Deaf Smith | 63 min |
| Aug 25, 6:57 PM CDT | Special Weather Statement | AMA | Potter | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.